Alert archive / Georgia / Fire Weather Watches in 2006

Fire Weather Watch 13, NWS Atlanta, GA

October 13, 200647 counties in Georgia

NWS Atlanta, GA issued this fire weather watch at Oct 13, 2006, 2:01 AM EDT for 47 counties in Georgia. It took effect at Oct 14, 2006, 2:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 13, 2006, 2:01 AM EDT (06:01 UTC)
In effect from
Oct 14, 2006, 2:00 PM EDT
Expired
Oct 13, 2006, 3:55 PM EDT
In force
Issued by
NWS Atlanta, GA
All 47 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Harris County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Muscogee County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 17 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this fire weather watch went out at Oct 12, 9:59 PM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Oct 12, 9:59 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
959 PM EDT THU OCT 12 2006

.UPDATE...
CANT RULE OUT A FEW SPRINKLES OVERNIGHT...BUT LOWER LEVELS ARE
DRY...AND MUCH OF WHAT PRECIP OCCURS SHOULD EVAPORATE BEFORE FALLING
TO THE SURFACE. WILL LEAVE A MENTION...BUT DONT HOLD YOUR BREATH.
INCREASED THE AMOUNT OF CLOUD COVER ACROSS PORTIONS OF NORTH GEORGIA
TO BETTER MATCH RECENT TRENDS. OTHERWISE NO CHANGES.

(PREVIOUS DISCUSSION...)

.AVIATION...
VFR CONDITIONS SHOULD CONTINUE AS MID AND HIGH CLOUDS SPREAD ACROSS
THE FORECAST AREA THROUGH THE MORNING.  DRY CONDITIONS AT THE
SURFACE WILL HINDER LIGHT SHOWERS FROM REACHING THE GROUND IN MOST
AREAS ALTHOUGH ISOLATED SPRINKLES CANNOT BE RULED OUT.  NORTHWEST
WINDS WILL PREVAIL 7-10 KTS OVERNIGHT...WHICH WILL INHIBIT ANY FOG
DEVELOPMENT TOWARD DAYBREAK.

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
MAIN WEATHER CONCERNS THRU THE SHORT TERM WILL BE CHANCE OF PRECIP
TONIGHT...THEN COLD TEMPERATURES AND PATCHY FROST THREAT BY SATURDAY
MORN. LATEST SURFACE MAP SHOWS A REINFORCING SURGE OF COLD AIR
QUICKLY ADVECTING SOUTHWARD AND INTO THE STATE OVERNIGHT. A
SPLITTING JET STREAM IS NOTED IN THE UPPER LEVELS WITH A STRONG
POLAR JET SPEEDING ACROSS THE TN VALLEY REGION AND SUBTROPICAL JET
ACROSS THE NORTHERN GULF. THE ASSOCIATED UPPER FORCING COUPLED
WITH AMPLE MID LEVEL MOISTURE ADVECTING IN FROM THE NORTH AND WEST
WILL WARRANT HOLDING ONTO A SLIGHT CHANCE OF PRECIP OVERNIGHT. WITH
THE LOW LEVELS QUICKLY DRYING OUT...NOT CONFIDENT IN SEEING MUCH
CHANCE OF MEASURABLE PRECIP TONIGHT. HOWEVER...EXPECT SOME SPOTTY
SPRINKLES/LGT SHOWERS TO DEVELOP AS THE JET SPLITS OVERHEAD...BUT
MAINLY FOR LATE EVENING AND AFTER MIDNIGHT HOURS. EXPECT THE MAIN
AXIS OF THE DEEP LONGWAVE UPPER TROUGH TO SWING EAST BY FRIDAY
18Z...WITH A CANADIAN COLD DOME OF HIGH PRESSURE SETTLING OVER THE
REGION ON FRIDAY. THE CLEARING SKIES AND LIGHT WINDS WILL BRING A
SLIGHT THREAT OF PATCHY FROST TO MAINLY THE UPPER THIRD OF GEORGIA
BY EARLY SATURDAY MORNING. WE CONTINUE TO EXPECT JUST PATCHES OF
FROST AS AREA LOWS HOLD MOSTLY IN THE MID AND UPPER 30S...SO NOT
EXPECTING A WIDESPREAD EVENT AT THIS TIME. WILL UPDATE THE CURRENT
SPS ADDRESSING THIS THREAT. OTHERWISE...EXPECT COOLER THAN NORMAL
HIGHS ON FRIDAY (MID 60S-LWR 70S)...THEN WARMING TO NEAR NORMAL
HIGHS ON SATURDAY (LWR TO MID 70S). EXPECT COOLER THAN NORMAL LOWS
(30S AND 40S) THRU THE WEEKEND.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
MADE LITTLE CHANGE TO THE EXTENDED PERIODS AS THE GFS CONTINUES TO
SHOW OUR NEXT SYSTEM DIGGING IN OVER THE SOUTHERN PLAINS ON
SUNDAY...THEN KICKING EASTWARD AND INCREASING RAIN CHANCES ACROSS
THE AREA FOR MONDAY AND TUESDAY. AT THIS TIME...APPEARS THE
ASSOCIATED FRONT WILL SWEEP ACROSS THE AREA TUESDAY NIGHT WITH HIGH
PRESSURE AND CLEARING CONDITIONS EXPECTED BY MID NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          49  70  40  73 /  20  10   0   5
ATLANTA         49  68  47  70 /  20  10   0   5
BLAIRSVILLE     43  64  35  66 /  20   5   0   5
CARTERSVILLE    46  66  36  71 /  20   5   5   5
COLUMBUS        56  70  48  78 /  20  10   0   5
GAINESVILLE     47  67  43  68 /  20   5   0   5
MACON           52  73  44  78 /  20  10   5   5
ROME            45  69  35  72 /  20   5   5   5
PEACHTREE CITY  48  70  36  73 /  20  10   0   5
VIDALIA         57  72  49  76 /  10  10   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

39/15
Hazardous weather outlook, Oct 12, 5:30 AM EDT, 20 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT THU OCT 12 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
530 AM EDT THU OCT 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.SYNOPSIS...
A COLD FRONT WILL CONTINUE MOVING SOUTHEAST THROUGH THE STATE
USHERING IN A COOL DRY AIRMASS OVER THE REGION TODAY. THIS WILL KEEP
NORTH AND CENTRAL GEORGIA PRECIPITATION FREE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:01 AM EDTRed Flag WarningFFCBaldwin, Banks, Barrow, Bartow, Bibb, Butts and 73 more17 hr
Oct 13, 3:55 PM EDTFire Weather WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more24 hr
Oct 13, 3:55 PM EDTRed Flag WarningFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more27 hr

Nearby

Fire Weather Watches in Georgia, 2006Every fire weather watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.